Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 4, 2001, 3:47 PM CDT for Attala County, Carroll County, Holmes County, Mississippi. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 3:47 PM CDT (20:47 UTC)
- Expired
- Jun 4, 2001, 5:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Attala County, MS, Carroll County, MS, Holmes County, MS
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1966 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 042049 FFWJAN MSC007-015-051-042245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 347 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HOLMES COUNTY IN CENTRAL MISSISSIPPI CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI ATTALA COUNTY IN CENTRAL MISSISSIPPI * UNTIL 545 PM CDT * AT 347 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY RAIN...IN EXCESS OF 5 INCHES...HAS FALLEN BETWEEN WEST AND VAIDEN. THIS AREA OF EXCESSIVE RAINFALL WILL PERSIST FOR 1 TO 2 HOURS BEFORE DIMINISHING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. LAT...LON 3325 9003 3305 8975 3318 8957 3341 8981
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:30 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 2:30 PM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 230 PM CDT MON JUN 4 2001 VERY WET THROUGH MID WEEK AS THINGS ARE GOING TO TOWN RIGHT NOW OVER THE AREA WITH SOME SEVERE WEATHER. MODELS IN GOOD AGREEMENT ON PATTERN TRANSITION WITH ETA BEING A LITTLE BETTER WITH TIMING OF SHORTWAVES MOVING THROUGH DEEP...MOIST S/SWLY FLOW AHEAD OF WEAK UPPER LOW OFF UPPER TX COAST. BEST CHANCES FOR EVENING SHWRS/STORMS WILL ACROSS THE CENTRAL/NE AHEAD OF NWD MOVING SEABREEZE/OUTFLOW BOUNDARY ASSOCIATED WITH ONGOING CONVECTION AND WHERE AIRMASS WILL BE MUCH MORE STABLE AS BEHIND THE BOUNDARY NOT MUCH GOING ON. ALSO...CAPES OVER 3000 J/KG WILL LEND TO ISOLATED SEVERE DOWNBURST AND LARGE HAIL THROUGH EARLY EVENING. CONVECTION SHOULD WANE AFTER SUNSET WITH LOSS OF INSOLATION AND SUBSIDENCE BEHIND NWD MOVING BOUNDARY. SCT-BKN STRATUS REFORMING OVERNIGHT THINGS DECOUPLE. SOME FOG POSSIBLE IN EAST ZONES WHERE WINDS COULD GO LIGHT FOR A TIME OVERNIGHT. TUESDAY THROUGH WED NIGHT SHOULD SEE COVERAGE OF SHWRS/STORMS INCREASE AS PWATS RISE TO 2.00+ OVER A GOOD PART OF THE REGION AND SLOW APPROACH OF NW GULF IMPULSE ALONG THE LA COASTLINE. MEANWHILE... RRQ OF 45-55KT SUB-TROPICAL JET WILL SET UP OVER THE MS DELTA INTO THE TN VALLEY WHICH WILL ONLY ENHANCE ONGOING ISENTROPIC LIFT/ UPGLIDE WITH HIGH INSTABILITY/MOISTURE IN PLACE. GOING WITH SCATTERED POPS NORTH-CATEGORICAL POPS SOUTH TUESDAY WITH CATEGORICAL/LIKELY POPS AREAWIDE TUE NIGHT-WED NIGHT AS COLD FRONT APPROACHES LATER IN PD TO ADD TO THE MIX. AGREE WITH AVN/HPC QPF/S THROUGH THIS TIME OF 2-3 INCHES WITH SOME ISOLATED 4 INCH AMOUNTS POSSIBLE ACROSS THE SOUTH HALF. NO FLASH FLOOD WATCHES ISSUANCE RIGHT NOW WITH FAIRLY DRY SOILS AND STORM MOTION AROUND 20 KTS. THIS WILL NEED TO BE INVESTIGATED BY LATER SHIFTS AS SCENARIO UNFOLDS. LIKE WETTER MAV POPS AND COOLER MAV HIGHS IN THIS SITUATION FOR OBVIOUS REASONS. LOWS MAINLY LOWER 70S. .EXTENDED...MEDIUM RANGE MODELS GENERALLY AGREE THAT THE UPPER RIDGE WILL BEGIN AMPLIFYING OVER THE W-CENTRAL U.S THURSDAY WITH FLOW ALOFT BECOMING NW. COLD FRONT TO MOVE THROUGH THE REGION BY THURS EVENING PUTTING AN END TO THE RAINY PATTERN. DRY THROUGH THE WEEKEND WITH A WARMING TREND BACK INTO THE 90S BY EARLY NEXT WEEK. .PRELIMS...(MAY CHANGE PER RADAR TRENDS BEFORE PACKAGE TIME) JAN 74/85/70/81 48++ MEI 72/84/69/81 57++ .JAN... MS...NONE. LA...NONE. AR...NONE. 05/
In the hours before
Special weather statement, Jun 4, 11:01 AM CDT, 4 hours 46 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1101 AM CDT MON JUN 04 2001 ...THUNDERSTORMS... WIDELY SCATTERED TO SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED ACROSS EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND IN MUCH OF MISSISSIPPI THROUGH TONIGHT. THE BEST COVERAGE OF THUNDERSTORMS WILL GENERALLY BE SOUTH OF A BASTROP...LOUISIANA TO JACKSON TO MERIDIAN LINE. ALTHOUGH AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE DURING THE AFTERNOON HOURS...SEVERE THUNDERSTORMS ARE NOT EXPECTED. THE AIRMASS IN PLACE ACROSS THE LOWER MISSISSIPPI VALLEY CONTINUES TO BE WARM AND UNSTABLE AS LOW LEVEL SOUTHERLY FLOW PUSHES HUMID GULF AIR INTO THE REGION. AFTERNOON AND EVENING THUNDERSTORMS SHOULD PROVIDE RAINFALL TO MANY LOCATIONS IN THE REGION... ESPECIALLY IN NORTHEAST LOUISIANA...AND CENTRAL AND SOUTH MISSISSIPPI. THE AFTERNOON ACTIVITY IN SOUTH MISSISSIPPI SHOULD BE ENHANCED BY THE SEA BREEZE WHICH SHOULD MOVE MANY MILES INLAND IN THE SOUTHERLY LOW LEVEL WIND FLOW. THE THUNDERSTORM ACTIVITY MAY PRODUCE FREQUENT LIGHTNING...HEAVY RAIN...AND SMALL HAIL. HOWEVER...THE THUNDERSTORMS ARE EXPECTED TO STAY BELOW SEVERE LIMITS. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF CENTRAL AND SOUTH MISSISSIPPI...EXTREME SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA. WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER AREAS MAINLY SOUTH AND WEST OF A LINE FROM GREENWOOD TO JACKSON TO LAUREL. BOATERS SHOULD EXERCISE CAUTION ON AREA LAKES AS GUSTY SOUTHWEST WINDS CAN MAKE WATERS CHOPPY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Special weather statement, Jun 4, 2:04 PM CDT, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 204 PM CDT MON JUN 04 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED ALONG AND NORTH OF A RAYVILLE AND TALLULAH LOUSIANA, TO MENDENHALL, TO RALEIGH, TO QUITMAN MISSISSIPPI LINE INCLUDING THE CITIES OF BASTROP LOUISIANA, CROSSET ARKANSAS, VICKSBURG, JACKSON, MERIDIAN, PHILADELPHIA, GREENWOOD, GREENVILLE, GRENADA, STARKVILLE, AND COLUMBUS MISSISSIPPI. ACTIVIATION OF STORMS SPOTTERS WILL BE NEEDED ACROSS THIS REGION THROUGH THE EARLY EVENING HOURS. A BOUNDARY WILL CONTINUE MOVING NORTH THROUGH NORTHEAST LOUISIANA, EXTREME SOUTHEAST ARKANSAS, AND CENTRAL AND NORTHERN MISSISSIPPI THROUGH THE EARLY EVENING HOURS. BEST CONCENTRATION OF THUNDERSTORMS WILL OCCUR IMMEDIATELY ALONG AND NORTH OF THIS BOUNDARY WHERE ISOLATED SEVERE THUNDERSTORMS ALONG WITH VERY HEAVY RAINFALL WILL OCCUR DUE TO VERY HIGH INSTABILITY IN THE AREA. ...FLOODING... LOCALLY HEAVY TO TORRENTIAL RAINFALL IS EXPECTED ACROSS PORTIONS OF CENTRAL AND NORTHERN MISSISSIPPI AS WELL AS NORTHEAST LOUISIANA INTO SOUTHEAST ARKANSAS THROUGH THE EARLY EVENING HOURS AS A SLOW... NORTHWARD MOVING BOUNDARY MOVES NORTHWARD. RAINFALL AMOUNTS OF 1-2 INCHES WITH LOCAL AMOUNTS OF 3 INCHES IS POSSIBLE ACROSS THE GREEN-SHADED AREAS WHICH CAN CAUSE MINOR FLOODING OF LOW LYING AREAS ...SMALL CREEKS AND RAVINES AND STREETS. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF WESTERN AND SOUTHERN MISSISSIPPI INTO PORTIONS OF NORTHEAST LOUISIANA INTO EXTREME SOUTHEAST ARKANSAS. WINDS WILL BE ESPECIALLY GUSTY AND STRONG IN AND NEAR THUNDERSTORMS. BOATERS AND RECREATIONISTS ON AREA LAKES SHOULD BE AWARE OF CURRENT WEATHER CONDITIONS. WINDS MAY BECOME VERY GUSTY IN A SHORT PERIOD OF TIME...ESPECIALLY IN AND NEAR THUNDERSTORMS. OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS WILL BE 10 TO 20 MPH AND GUSTY IN THE SHADED AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
Local storm report, Jun 4, 2:39 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
239 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0135 PM BRANDON MS 1.00 INCH HAIL
06/04/01 RANKIN REPORTED BY S.O. AND
P.D.
0200 PM TERRY MS WIND DAMAGE
06/04/01 HINDS LARGE TREE LIMBS DOWN.
WIND SPEED ESTIMATED.
REPORTED BY SPOTTER.
0200 PM LA WIND DAMAGE
06/04/01 MOREHOUSE WIND DAMAGE OF UNKNOWN
EXTENT ON
OUACHITA/MOREHOUSE
PARISH LINE. REPORTED
BY T.V. STATION AND
RELAYED BY WFO SHV.Local storm report, Jun 4, 2:59 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
259 PM CDT MON JUN 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
02t45 PM HAMBURG AR 1.50 INCH HAIL
06/04/01 ASHLEY REPORTED BY CIVIL
DEFENSE AND RELAYED BY
WFO LZK.Special weather statement, Jun 4, 3:30 PM CDT, 17 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 051200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 330 PM CDT MON JUN 04 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING OVER SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF MISSISSIPPI. THE STORMS WILL PRODUCE DAMAGING WINDS...LARGE HAIL...AND TORRENTIAL RAINFALL. IF A STORM APPROACHES YOU...MOVE INTO A STURDY BUILDING AND STAY THERE UNTIL THE STORM PASSES. THE STORMS WILL BEGIN TO WEAKEN AFTER SUNSET...AND THE LAST STORMS SHOULD DISSIPATE BEFORE MIDNIGHT. ...FLOODING... LOCALLY HEAVY TO TORRENTIAL RAINFALL IS EXPECTED ACROSS MUCH OF MISSISSIPPI...AS WELL AS NORTHEAST LOUISIANA AND SOUTHEAST ARKANSAS...THROUGH THIS EVENING. RAINFALL AMOUNTS OF ONE TO TWO INCHES...WITH LOCAL AMOUNTS OF THREE INCHES IN STRONG THUNDERSTORMS...ARE POSSIBLE. THE HEAVY RAIN THREAT WILL DIMINISH BY 10 PM...AND END BY MIDNIGHT. REMEMBER...NEVER DRIVE THROUGH AREAS WHERE WATER COVERS THE ROAD. ...NON PRECIPITATION... BREEZY CONDITIONS WILL EXIST OVER MUCH OF WESTERN AND SOUTHERN MISSISSIPPI INTO PORTIONS OF NORTHEAST LOUISIANA INTO EXTREME SOUTHEAST ARKANSAS. WINDS WILL BE ESPECIALLY GUSTY AND STRONG IN AND NEAR THUNDERSTORMS. BOATERS AND RECREATIONISTS ON AREA LAKES SHOULD BE AWARE OF CURRENT WEATHER CONDITIONS. WINDS MAY BECOME VERY GUSTY IN A SHORT PERIOD OF TIME...ESPECIALLY IN AND NEAR THUNDERSTORMS.OTHERWISE...OUTSIDE OF THUNDERSTORMS...WINDS WILL BE 10 TO 20 MPH AND GUSTY IN THE SHADED AREA. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 12:34 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 26 min |
| Jun 4, 1:07 PM CDT | Severe Thunderstorm Warning | JAN | Covington | 23 min |
| Jun 4, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 36 min |
| Jun 4, 1:33 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 27 min |
| Jun 4, 1:35 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 25 min |
| Jun 4, 1:44 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 31 min |
| Jun 4, 1:55 PM CDT | Severe Thunderstorm Warning | JAN | Hinds | 35 min |
| Jun 4, 2:02 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 28 min |
| Jun 4, 2:14 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 46 min |
| Jun 4, 2:30 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin | 45 min |
| Jun 4, 2:36 PM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 39 min |
| Jun 4, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 48 min |
| Jun 4, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 33 min |
| Jun 4, 3:27 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 48 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 41 min |
| Jun 4, 3:34 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 41 min |
| Jun 4, 4:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson | 30 min |
| Jun 4, 4:04 PM CDT | Severe Thunderstorm Warning | JAN | Winston | 41 min |
| Jun 4, 4:10 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes | 50 min |
| Jun 4, 4:26 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 49 min |
| Jun 4, 4:32 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 28 min |
| Jun 4, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 35 min |
| Jun 4, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Jun 4, 5:06 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 24 min |
| Jun 4, 5:48 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 42 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 52 min |
| Jun 4, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lamar | 37 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.